Alert archive / Texas / Special Weather Statements in 2020
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Jul 26, 2020, 3:00 PM CDT for Williamson County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2020, 3:00 PM CDT (20:00 UTC)
- Expired
- Jul 26, 2020, 3:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Austin/San Antonio, TX
County Williamson County, TX
The radar
The Ft Hood radar (KGRK), 0 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.0 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
260
WWUS84 KEWX 262000
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
300 PM CDT Sun Jul 26 2020
TXZ173-262045-
Williamson TX-
300 PM CDT Sun Jul 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WILLIAMSON COUNTY
UNTIL 345 PM CDT...
At 259 PM CDT, Doppler radar was tracking a strong thunderstorm over
Granger Dam, or near Granger, moving west at 25 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Granger, Bartlett, Weir, Granger Dam, Laneport, Hoxie, Waterloo,
Walburg, Schwertner and Highway 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3074 9727 3071 9726 3060 9731 3068 9761
3085 9756
TIME...MOT...LOC 1959Z 110DEG 22KT 3071 9736
$$
PLATTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jul 26, 2:19 PM CDT, 41 minutes earlier.
Area forecast discussion, Jul 26, 2:19 PM CDT, 41 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 219 PM CDT Sun Jul 26 2020 .SHORT TERM (Tonight through Monday Night)... Deep tropical moisture continues to stream over South Central Texas as Tropical Storm Hanna moves westward into northeastern Mexico. Pwat values of 2.0 to 2.4 inches have pooled over much of the region and daytime heating has reinvigorated the outer and far reaching rain bands of Hanna. Storms seem to be generating along the coast and over the Coastal Plains, likely from frictional convergence, and push further into the CWA as light to moderate rain showers. Bands of rain have been quick moving throughout the day. So even under the heaviest rain showers, certain isolated areas have only picked up about 2 inches of rain. High resolution guidance have some disagreement on handling convection later this afternoon with the NAM NEST showing a lull in activity till daytime heating gets going tomorrow but the latest 18Z HRRR and Texas Tech WRF show continued isolated activity through this evening. Keeping rain/storm chances in the forecast for much of the area given the sporadic nature of showers and storms the last 36 hours. Trimming back chances for rain overnight to areas along and south of I-10 and US 90. Moisture values remain elevated through the day on Monday but coverage of showers and storms should be less than what was seen today. Less cloud cover and less chances for rain will spell a bump back up in afternoon temps into the mid 90s, far southern zones may only make it to the upper 80s or low 90s with better chances for rain. Upper level pattern will remain slightly unstable with the subtropical ridge attempting to build in from the Desert Southwest but not close enough at the end of the long term to have any dominate features of the weather pattern. && .LONG TERM (Tuesday through Sunday)... Afternoon rain chances continue for Tuesday and Wednesday before the upper ridge gets hold of the area on Thursday. While under upper ridging, the forecast becomes dry and a warming trend ensues. The the end of the week and into the weekend, temperatures have crept back up to the triple digits for a good part of the area. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 74 95 75 93 76 / 20 30 - 20 - Austin Bergstrom Intl Airport 74 94 74 93 75 / 20 30 - 20 - New Braunfels Muni Airport 74 93 74 92 74 / 30 40 10 30 - Burnet Muni Airport 72 93 73 93 74 / 20 20 - 20 - Del Rio Intl Airport 74 95 76 96 76 / 30 30 20 20 10 Georgetown Muni Airport 74 94 75 94 76 / 20 20 - 20 - Hondo Muni Airport 73 94 74 95 75 / 30 30 10 30 10 San Marcos Muni Airport 74 93 74 93 74 / 20 30 10 30 - La Grange - Fayette Regional 76 94 76 94 76 / 20 40 20 30 - San Antonio Intl Airport 75 94 76 94 76 / 30 40 10 40 10 Stinson Muni Airport 74 93 75 93 76 / 30 40 10 30 10 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...EWilliams Long-Term...YB Decision Support...Platt
Hazardous weather outlook, Jul 26, 5:21 AM CDT, 9 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 521 AM CDT Sun Jul 26 2020 TXZ171>173-183>194-202>209-217>225-228-271030- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 521 AM CDT Sun Jul 26 2020 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Locally heavy rainfall is possible south of I-10/Hwy 90 as Tropical Storm Hanna moves away to the west. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jul 26, 3:00 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
300 PM CDT Sun Jul 26 2020
TXZ173-262045-
Williamson TX-
300 PM CDT Sun Jul 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WILLIAMSON COUNTY
UNTIL 345 PM CDT...
At 259 PM CDT, Doppler radar was tracking a strong thunderstorm over
Granger Dam, or near Granger, moving west at 25 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Granger, Bartlett, Weir, Granger Dam, Laneport, Hoxie, Waterloo,
Walburg, Schwertner and Highway 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3074 9727 3071 9726 3060 9731 3068 9761
3085 9756
TIME...MOT...LOC 1959Z 110DEG 22KT 3071 9736
PLATTThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:18 PM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 33 min |
Nearby
Special Weather Statements in Texas, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.